Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 228, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 22, 2017, 1:31 PM CDT for Cooper County, Saline County, Missouri. It took effect at Oct 23, 2017, 1:00 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2017, 1:31 PM CDT (18:31 UTC)
- In effect from
- Oct 23, 2017, 1:00 PM CDT
- Expired
- Oct 25, 2017, 9:48 AM CDT
- In force
- 45 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 22.39 ft at Oct 23, 2017, 4:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
081
WGUS43 KEAX 221831
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
131 PM CDT Sun Oct 22 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-231831-
/O.NEW.KEAX.FL.W.0227.171022T1953Z-171024T0617Z/
/VLYM7.1.ER.171022T1953Z.171023T0000Z.171023T0617Z.NO/
131 PM CDT Sun Oct 22 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until late Monday night.
* At 1:00 PM Sunday the stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 22.8 feet by this evening. The river will fall below
flood stage by early Monday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.6 Sun 01 PM 22.8 this evening
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-231830-
/O.NEW.KEAX.FL.W.0228.171023T2100Z-171025T1448Z/
/BLVM7.1.ER.171023T2100Z.171024T0600Z.171024T1448Z.NO/
131 PM CDT Sun Oct 22 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from Monday afternoon to Wednesday morning.
* At 12:45 PM Sunday the stage was 12.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 25.2 feet by early Tuesday morning. The river will
fall below flood stage by late Tuesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 12.0 Sun 01 PM 25.2 early Tuesday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$3 follow-up statements
723
WGUS83 KEAX 230119
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
819 PM CDT Sun Oct 22 2017
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-240119-
/O.CON.KEAX.FL.W.0225.000000T0000Z-171024T1200Z/
/BLRM7.1.ER.171022T1414Z.171022T2130Z.171023T1200Z.UU/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The Big Creek at Blairstown.
* until Tuesday morning.
* At 8:00 PM Sunday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.3 Sun 08 PM 21.0 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-240118-
/O.EXT.KEAX.FL.W.0227.000000T0000Z-171024T0622Z/
/VLYM7.1.ER.171022T1839Z.171022T2300Z.171023T0622Z.NO/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until late Monday night.
* At 7:00 PM Sunday the stage was 22.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 22.9 Sun 07 PM 22.1 early Monday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-240118-
/O.EXT.KEAX.FL.W.0228.171023T1410Z-171025T0900Z/
/BLVM7.1.ER.171023T1410Z.171024T0000Z.171024T0900Z.NO/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from Monday morning to late Tuesday night.
* At 7:45 PM Sunday the stage was 18.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 25.2 feet by Monday evening. The river
will fall below flood stage by Tuesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 18.2 Sun 08 PM 25.2 Monday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC013-037-083-240118-
/O.EXT.KEAX.FL.W.0226.000000T0000Z-171024T1230Z/
/URHM7.1.ER.171022T2117Z.171023T0600Z.171023T1230Z.UU/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The South Grand River at Urich.
* until Tuesday morning.
* At 7:15 PM Sunday the stage was 24.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.5 feet by
early Monday morning. The river will fall below flood stage Monday
morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 24.8 Sun 07 PM 25.5 early Monday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$463
WGUS83 KEAX 230947
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
447 AM CDT Mon Oct 23 2017
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-240947-
/O.EXT.KEAX.FL.W.0228.171023T1800Z-171025T0717Z/
/BLVM7.1.ER.171023T1800Z.171024T0000Z.171024T0717Z.NO/
447 AM CDT Mon Oct 23 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from this afternoon to late Tuesday night.
* At 3:45 AM Monday the stage was 21.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 24.6 feet by this evening. The river will fall below
flood stage by early Tuesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 21.5 Mon 04 AM 24.6 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$741
WGUS83 KEAX 231345
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
845 AM CDT Mon Oct 23 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-231415-
/O.CAN.KEAX.FL.W.0228.000000T0000Z-171025T0717Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
845 AM CDT Mon Oct 23 2017
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 7:45 AM Monday the stage was 22.1 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
22.9 feet this evening.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 22.1 Mon 08 AM 22.9 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 22, 12:23 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 22, 12:23 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1223 PM CDT Sun Oct 22 2017 .Discussion... Issued at 330 AM CDT SUN OCT 22 2017 Post frontal, trailing stratiform rain, with embedded, isolated thunder continues across the region early this Sunday morning, aided mostly by the passing of the stout mid/upper wave and a generally weakening and eastward translating low level jet. A very well defined back edge of the precipitation is currently rolling across the KS/MO state line, and should be clear of the KC metro within the next hour or two. This back edge will continue to move east as the dry air works into the backside of the system, and likely be clear of central Missouri shortly after sunrise. The progression of the rain to the east has been a bit slower than anticipated, so the longer duration of light to moderate rain has bumped up totals into the 1.5 to 3 inch range over a large portion of the area. There could still be some isolated streams with some nuisance flooding as well as some roads across the area with ponding and minor flooding. For Sunday and the rest of the weekend, fair weather with alternating warm and cool days as a series of surface ridges and mid/upper troughs push through the area. A lack of moisture across the area will likely render any passing trough relatively ineffective with respect to precipitation production. Associated surface ridges will push through with the passage of these mid level troughs, bringing cool days on Tuesday, then again for the end of the week. Monday, Wednesday, and Thursday will be on the warmer side, with highs in the 60s to 70s, however Tuesday will be a bit cooler with highs in the 50s, then Friday through next weekend will be much cooler with highs in the 40s/50s. The coolest airmass of the young cool season is likely on tap for the area by Saturday and Sunday as a strong surface ridge of Canadian origin will nose into the area with sub freezing or near sub freezing temperatures. GFS is most aggressive with the cold temperatures for Sat/Sun mornings, with progged lows in the middle 20s to lower 30s. These values are backed up by the Canadian model with a similar output. Official forecast for Saturday morning reflects a bit more of a moderate air mass, with lows in the lower to middle 30s. This may make a little more sense considering the lack of snowfall north of the area, thus more of a modified air mass as it dives southward. At any rate, it does appear that a large portion of the area - likely areas north of I-70 - could see their first freeze of the year. Areas south of I-70 aren't currently progged to be much warmer than areas further north, so if the air mass comes in more like the GFS, among other models, have it, then even areas in and around KC and areas south could see their first freezing temperatures of the season Saturday, then perhaps again on Sunday morning. There is some signal, mainly within the output of the GFS that the mid/upper wave associated with this plunge of cold air could bring some isolated precipitation. Right now it looks unlikely that there will be enough moisture in the atmospheric column over NW MO and NE Kansas to warrant much in the way of PoPs Saturday morning when low/mid level temperatures would support any kind of snow production. That being said, given how cold the air mass potentially could be, and given the support for ascent in the mid/upper levels, a snow flurry or two can't be completely ruled out if everything comes together Saturday morning. For now the forecast reflects a dry forecast for that time period. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1223 PM CDT SUN OCT 22 2017 VFR conditions will prevail for the next 24 hours. Northwest winds will go a bit light and variable overnight, turning to the south for a few hours Monday morning before a dry cold front sweep south and brings gusty northwest winds back to the region. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Cutter
Hazardous weather outlook, Oct 22, 5:20 AM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 520 AM CDT Sun Oct 22 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 520 AM CDT Sun Oct 22 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Some areas may get the first frost and freeze of the season Saturday and Sunday mornings as low temperatures are expected to drop into the upper 20s to lower 30s. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:01 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 6 hr |
| Oct 21, 10:39 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 51 min |
| Oct 22, 9:49 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 52 hr |
| Oct 22, 1:31 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 36 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.